Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 109, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2005, 8:15 PM CDT for Burnet County, Llano County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 8:15 PM CDT (01:15 UTC)
- Expired
- May 8, 2005, 8:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Burnet County, TX, Llano County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 090116
SVREWX
TXC053-299-090145-
/O.NEW.KEWX.SV.W.0109.050509T0115Z-050509T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
815 PM CDT SUN MAY 8 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BURNET
LLANO
* UNTIL 845 PM CDT
* AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH OVER PARTS OF LLANO AND BURNET
COUNTIES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BERTRAM...BRIGGS AND
SPICEWOOD.
LAT...LON 3092 9784 3078 9798 3050 9813 3048 9811
3044 9813 3051 9836 3051 9896 3092 9895
3091 9843 3094 9841 3096 9845 3102 9843
3104 9800 3104 9791
$$1 follow-up statement
000
WWUS54 KEWX 090131
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CDT SUN MAY 8 2005
TXC053-299-090145-
/O.CON.KEWX.SV.W.0109.000000T0000Z-050509T0145Z/
BURNET TX-LLANO TX-
829 PM CDT SUN MAY 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR LLANO
AND BURNET COUNTIES...
AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS...SOME POSSIBLY SEVERE...OVER PARTS OF
BURNET AND LLANO COUNTIES. THESE STORMS ARE MOVING SOUTH AND
SOUTHEAST AT 20 MPH.
LAT...LON 3092 9784 3078 9798 3050 9813 3048 9811
3044 9813 3051 9836 3051 9896 3092 9895
3091 9843 3094 9841 3096 9845 3102 9843
3104 9800 3104 9791
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 7:15 PM CDT, 1 hour earlier.
Area forecast discussion, May 8, 7:15 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 715 PM CDT SUN MAY 8 2005 .UPDATED DISCUSSION... A QUICK UPDATE TO REMOVE TORNADO WATCH FROM THE SOUTHERN COUNTIES AS WATCH HAS EXPIRED. ISOLATED STORMS OVER THE SOUTHERN COUNTIES HAVE DIMINISHED AND WILL LOWER POPS IN THE FORECAST. ONGOING ISOLATED STORMS OVER THE HILL COUNTRY CONTINUES TO FEED OFF OF THE REACH GULF MOISTURE AVAILABLE DUE TO THE INFLUENCE OF THE PREVAILING SOUTHEAST WINDS. THESE STORMS WILL CONTINUE THEIR EAST-SOUTHEAST MOVEMENT AS THE UPPER LEVEL SHORTWAVE EXITS EAST. WILL RE-ISSUE FORECAST SHORTLY. && .PREV DISCUSSION... ONGOING SEVERE THUNDERSTORM/HEAVY RAIN EVENT CURRENTLY ON THE DOWNTREND AS THUNDERSTORMS GRADUALLY EXIT OUR EASTERN COUNTIES AND MOVE TOWARD THE COAST. ELSEWHERE...ONLY ISOLATED CONVECTION IS EXPECTED TONIGHT. A LARGE OUTFLOW BOUNDARY IS MOVING SOUTH INTO CWFA CRP...BUT THE WESTERN EDGE IS SLOWING-UP ACROSS OUR SOUTHWESTERN-MOST COUNTIES...WHERE SURFACED-BASED INSTABILITIES ARE GREATEST AND THUNDERSTORMS ARE CURRENTLY FIRING. DECIDED TO DROP THE TORNADO WATCH EVERYWHERE EXCEPT OUR THOSE SOUTHWEST COUNTIES WHERE THE 20Z CRAVEN SIGNIFICANT SEVERE INDEX IS NEAR 70...A VALUE THAT WOULD EASILY SUPPORT SEVERE/TORNADIC STORMS. WILL LIKELY DEVELOP FOG TONIGHT...GIVEN WET SURFACES...DRY AIR WORKING ACROSS FROM THE WEST JUST ABOVE THE SURFACE AND A DECREASE IN CLOUDS. AN UPPER RIDGE WILL MOVE OVER THE AREA TOMORROW AND BE SLOW TO MOVE OFF TO THE EAST. WILL GO WITH LOW-TO-NO POPS FROM MONDAY THROUGH FRIDAY WITH NO MENTION OF PRECIP. A WARMING TREND TO BEGIN MONDAY AS WELL...WITH MAX TEMPS LEVELING-OFF ON WED AND HOLDING THROUGH FRIDAY SLIGHTLY ABOVE NORMAL. WILL INTRODUCE A SLIGHT CHANCE FOR THUNDERSTORMS TO THE FORECAST FOR NEXT WEEKEND GIVEN THE LATEST MEDIUM RANGE MODEL SOLUTIONS...WHICH SHOW A SERIES OF UPPER LEVEL DISTURBANCES APPROACHING FROM THE WEST. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, May 8, 5:27 AM CDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT SUN MAY 8 2005 TXZ171>173-183>194-202>209-217>225-228-091000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 527 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS TODAY INTO THIS EVENING. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE SYSTEM WILL MOVE OFF TO THE EAST WITH STORMS ENDING BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, May 8, 2:25 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD HOCHHEIM 29.32N 97.30W
05/08/2005 DEWITT TX LAW ENFORCEMENT
HWY 183N CLOSED.
0210 PM FLASH FLOOD YORKTOWN 28.98N 97.50W
05/08/2005 DEWITT TX LAW ENFORCEMENT
HWY 119 NEAR NEW DAVIES CLOSED.
0212 PM FLASH FLOOD 2 S GONZALES 29.48N 97.45W
05/08/2005 GONZALES TX LAW ENFORCEMENT
1/2 MILE OF HWY 183 UNDER ONE FOOT OF WATER.
&&
DCLocal storm report, May 8, 3:05 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
305 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD YORKTOWN 28.98N 97.50W
05/08/2005 DEWITT TX AMATEUR RADIO
MAIN STREET CLOSED.
0246 PM FLASH FLOOD CUERO 29.09N 97.29W
05/08/2005 DEWITT TX LAW ENFORCEMENT
STREETS FLOODED.
0246 PM FLASH FLOOD N YORKTOWN 28.98N 97.50W
05/08/2005 DEWITT TX AMATEUR RADIO
HWY 119 JUST NORTH OF YORKTOWN CLOSED.
0258 PM HAIL YORKTOWN 28.98N 97.50W
05/08/2005 1.00 INCH DEWITT TX LAW ENFORCEMENT
0203 PM FLASH FLOOD CUERO 29.09N 97.29W
05/08/2005 DEWITT TX LAW ENFORCEMENT
ALL STREETS CLOSED.
&&
DCSpecial weather statement, May 8, 3:14 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 314 PM CDT SUN MAY 8 2005 TXZ185>187-189-191-193-203>209-220>225-082045- ATASCOSA-BANDERA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE- GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR-LAVACA-MEDINA-REAL- UVALDE-WILSON- 314 PM CDT SUN MAY 8 2005 ...TORNADO WATCH 231 CANCELED FOR FOR REAL...UVALDE...BANDERA... KERR...KENDALL...MEDINA...BEXAR...ATASCOSA...COMAL...HAYS... GUADALUPE...CALDWELL...BASTROP...FAYETTE...LAVACA...GONZALES... WILSON...DEWITT AND KARNES COUNTIES... THE NATIONAL WEATHER SERVICE HAS CANCELED THE TORNADO WATCH FOR THE COUNTIES LISTED ABOVE. THE THREAT FOR STORMS TO BECOME TORNADIC HAS GREATLY DIMINISHED...ALTHOUGH SOME STRONG STORMS ARE POSSIBLE.
Special weather statement, May 8, 5:51 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 551 PM CDT SUN MAY 8 2005 TXZ171>173-185>194-206-208-209-090000- BANDERA-BASTROP-BLANCO-BURNET-CALDWELL-COMAL-FAYETTE-GILLESPIE-HAYS- KENDALL-KERR-LEE-LLANO-REAL-TRAVIS-WILLIAMSON- 551 PM CDT SUN MAY 8 2005 ...CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING OVER THE NORTHERN HILL COUNTRY TO PARTS OF CENTRAL TEXAS... A AREA OF SHOWERS AND THUNDERSTORMS FROM NORTH OF BURNET TO WEST OF LLANO WILL CONTINUE MOVING EAST AND SOUTHEAST FOR THE NEXT FEW HOURS. SOME OF THESE STORMS WILL AFFECT PARTS OF THE NORTHERN TEXAS HILL COUNTRY AND EAST TO PARTS OF CENTRAL TEXAS. STRONG WINDS AND HAIL ARE POSSIBLE FROM THE STRONGER SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 65 min |
| May 8, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 65 min |
| May 8, 7:18 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 57 min |
| May 8, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 64 min |
| May 8, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 31 min |
| May 8, 9:06 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 39 min |
| May 9, 3:24 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 36 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 4:45 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 45 min |
| May 9, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 48 min |
| May 9, 5:56 PM CDT | Flash Flood Warning | EWX | Llano | 4 hr |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 63 min |
| May 9, 6:40 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.